Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 69, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 15, 2022, 12:35 PM EDT for Broward County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2022, 12:35 PM EDT (16:35 UTC)
- Expired
- Jul 15, 2022, 12:53 PM EDT
- In force
- 18 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WUUS52 KMFL 151635 SVRMFL FLC011-151715- /O.NEW.KMFL.SV.W.0069.220715T1635Z-220715T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 1235 PM EDT Fri Jul 15 2022 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Southern Broward County in southeastern Florida... * Until 115 PM EDT. * At 1234 PM EDT, a severe thunderstorm was located 7 miles southeast of Port Everglades, or 7 miles northeast of Hallandale, moving west at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar and Davie. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, Biscayne Bay...nd may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2597 8004 2600 8035 2617 8034 2612 8004 TIME...MOT...LOC 1634Z 096DEG 27KT 2603 8003 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Baxter
1 follow-up statement
165
WWUS52 KMFL 151653
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1253 PM EDT Fri Jul 15 2022
FLC011-151703-
/O.CAN.KMFL.SV.W.0069.000000T0000Z-220715T1715Z/
Broward FL-
1253 PM EDT Fri Jul 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2597 8004 2600 8035 2617 8034 2612 8004
TIME...MOT...LOC 1652Z 096DEG 27KT 2605 8019
$$
BaxterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:10 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 15, 10:10 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Miami FL 1010 AM EDT Fri Jul 15 2022 .UPDATE... The forecast remains on track this morning as showers and thunderstorms start to develop over the Atlantic waters and coastal areas. Kept POPs in the 50-70% range, with activity continuing over the East Coast through the early afternoon hours before moving over the interior and West Coast during the late afternoon hours. The 12Z sounding measured modest instability and climo PWATs around 1.85 inches. The influence of an approaching tropical upper tropospheric trough (TUTT) is already being felt, with cooler temps aloft (-8 to -9 deg C) and FZL heights that are below average for this time of year (~ 13 kft), which could aid in the development of strong to low-end severe thunderstorms capable of gusty winds, frequent lightning and small hail. The rest of the short term forecast remains unchanged at this time. && .PREV DISCUSSION... (Issued 724 AM EDT Fri Jul 15 2022) AVIATION(12Z TAFS)... The winds will remain easterly over the TAF sites today with speeds around 10 knots. Thunderstorms will be possible today over the TAF sites as an upper level low moves across the region. Therefore, VCTS will be at all of the TAF sites today. VFR conditions at all taf sites, but will admin with tempo groups when there is a showers or thunderstorms in the area of the TAFs for reduced vis and ceilings. PREV DISCUSSION... (Issued 323 AM EDT Fri Jul 15 2022) SHORT TERM (Today through Saturday)... A long-wave ridge remains entrenched over the western Atlantic Ocean, and has regressed a bit eastward as a cold-core upper low pivots north towards south Florida. This feature will move directly over the region today, and 500 mb temperatures of -9/-10 C will preside in addition to upper divergence. With winds out of the east/southeast today, the development of convection will be generally favored over the interior/Gulf coast. The aforementioned cold-core upper low will present an environment that favors a few strong, to perhaps low-end severe thunderstorms this afternoon. The primary hazards to monitor will be strong to locally severe wind gusts, lightning, and hail. Localized flooding cannot be ruled out as well through today. By Saturday, the upper low will fill (weaken), as it becomes absorbed in the mean atmospheric flow. This should result in an environment that is not as favorable for low-end severe thunderstorms; however, a few strong thunderstorms will still be possible for Saturday. Winds veer subtly more out of the south, and thus most activity should focused near the interior/Lake Okeechobee. With the slight increase in southerly component of boundary layer winds, an uptick in moisture should become realized, allowing for precipitable water indices to exceed 2.0 inches for some locations. This could pose a flooding threat for locations where moisture is maximized, and thus this potential hazard will need to be monitored during the weekend. Temperatures will be muggy, as is usual this time of year. High temperatures will reach the upper 80s/lower 90s across the region, while overnight lows in the mid/upper 70s should preside through the period as well. LONG TERM (Sunday through Thursday)... Sunday through Monday A weak upper disturbance with a closed around around 588 decameters will remain positioned over the Florida peninsula through the latter part of the weekend. Meanwhile, surface ridging will become oriented such that boundary layer winds preside out of the south/southeast, which will favor increased storm activity along the eastern half of the region. While the synoptic environment (generally) does not appear favorable for strong to severe thunderstorms, the weakened upper flow and PW index around 2.0 to 2.2 inches, localized flooding will need to be monitored for areas where convection is slow to move and/or meander. Tuesday through Thursday The aforementioned upper disturbance will drift north, as the western Atlantic ridge protrudes towards south Florida. This will allow for mostly benign conditions, with warmer temperatures aloft and weaker steering flow. Thunderstorms that develop will generally be of the garden variety. Boundary layer winds out of the southeast should favor convective development over the interior, mainly near Lake Okeechobee. Maximum temperatures should reach the upper 80s/lower 90s in the afternoon during this period, while mild overnight low temperatures in the mid/upper 70s can be expected. AVIATION(06Z TAFS)... Some showers and storms ongoing just offshore of the east coast may require TEMPOs as they move onshore. Shower and thunderstorm activity in the area will continue to gradually increase in coverage and intensity through this morning. Eventually, activity should shift to the west coast and interior this afternoon. Winds will be largely easterly through the period, with some chance of a Gulf Breeze at KAPF Friday afternoon. MARINE... Moderate easterly winds may result in somewhat choppy conditions for the Atlantic waters. Atlantic seas will be 4 feet or less through the weekend with the Gulf seas remaining at 2 feet or less. Mostly favorable boating conditions should preside, with the exception of local showers or thunderstorms that develop. BEACHES... A moderate risk for Rip Currents will continue over the east coast beaches this weekend; however a high risk may materialize as winds become southeasterly in nature over time. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 79 91 / 50 80 50 80 West Kendall 76 90 78 91 / 40 80 50 80 Opa-Locka 78 90 79 91 / 40 80 50 80 Homestead 77 89 78 90 / 50 70 50 80 Fort Lauderdale 78 88 80 89 / 50 80 50 80 N Ft Lauderdale 79 89 80 89 / 40 80 50 80 Pembroke Pines 77 90 79 91 / 40 80 50 80 West Palm Beach 78 89 79 90 / 40 80 50 80 Boca Raton 78 91 79 91 / 40 80 50 80 Naples 75 90 76 90 / 50 80 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...ATV Today through Saturday and Marine...SRB Saturday Night through Thursday...SRB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 15, 10:29 AM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1029 AM EDT Fri Jul 15 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1029 AM EDT Fri Jul 15 2022 ...Scattered Showers and Strong Storms Across South FL Today... ...Localized Flooding Possible for Interior/West Coast... ...High Risk of Rip Currents Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible this morning and early afternoon over Atlantic waters and East Coast, moving over the interior and West Coast portion of South FL in the afternoon hours. Some thunderstorm activity could be strong to severe. Primary threats will be heavy downpours, gusty damaging winds, frequent lightning and hail up to the size of a quarter. Hail: The strongest storms will be capable of producing hail up to quarter size especially over the interior and west coast metro areas. Wind: The strongest thunderstorms could produce wind gusts in excess of 50 mph this afternoon into this evening especially over the interior and west coast metro areas. Flooding: Heavy rainfall with efficient rain rates associated with thunderstorms may lead to localized flooding over portions of the western interior and Gulf coast through this evening. Rip Currents: There is a High Risk of Rip Currents along Atlantic beaches of south Florida today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms will remain possible through the weekend. A few strong storms could produce gusty winds, hail, heavy rainfall, and frequent lightning. Max heat indices will continue to rise into the triple digits throughout parts of the weekend into next week. An elevated risk of rip currents will continue for the Atlantic beaches through the weekend as onshore flow increases. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Jul 15, 11:54 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
1154 AM EDT Fri Jul 15 2022
FLZ071>074-151630-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1154 AM EDT Fri Jul 15 2022
...Gusty showers will impact portions of north central Miami-Dade and
central Broward Counties through 1230 PM EDT...
At 1154 AM EDT, National Weather Service meteorologists were tracking
gusty showers along a line extending from 6 miles northwest of
Intersection I-75 And U.S. 27 to Opa-Locka. Movement was west at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Sunrise, Miami Gardens,
Weston, North Miami, Miami Lakes, Cooper City, Hialeah Gardens,
Opa-Locka, Medley, Palm Springs North, Intersection I-75 And U.S. 27,
Intersection I-75 And Griffin Road, Country Club, Pennsuco, Mile
Marker 30 On Alligator Alley and Intersection Alligator Alley And
Miami Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2619 8070 2586 8051 2589 8022 2629 8044
TIME...MOT...LOC 1554Z 076DEG 15KT 2624 8049 2590 8028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterSpecial weather statement, Jul 15, 12:07 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
1207 PM EDT Fri Jul 15 2022
FLZ066-069-070-075-151645-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
1207 PM EDT Fri Jul 15 2022
...Strong thunderstorms will impact portions of southeastern Collier,
northern Mainland Monroe and Hendry Counties through 1245 PM EDT...
At 1206 PM EDT, National Weather Service meteorologists were tracking
developing strong thunderstorms along a line extending from near
Lake Harbor to Dade-Collier Training Airport to near Wilderness Waterway.
Movement was west at 15 to 20 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clewiston, Montura, Wilderness Waterway, Hendry Correctional, Loop
Road Ee Center, Big Cypress Seminole Reservation, Big Cypress
National Preserve, Dade-Collier Training Airport, Devils Garden,
Miccosukee Indian Reservation and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2553 8119 2578 8131 2588 8125 2675 8123
2674 8089 2581 8087
TIME...MOT...LOC 1606Z 081DEG 17KT 2667 8089 2587 8088 2567 8112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BaxterSpecial weather statement, Jul 15, 12:23 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
1223 PM EDT Fri Jul 15 2022
FLZ071>074-172-173-151715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1223 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 115 PM EDT...
At 1223 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles southeast of Port Everglades, or 13
miles east of Hallandale, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, North
Miami, North Miami Beach, Aventura, Lauderdale Lakes, Dania Beach,
Cooper City, Sunny Isles Beach, West Park, Palm Springs North and
Estates Of Fort Lauderdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2613 8003 2592 8004 2593 8035 2617 8034
TIME...MOT...LOC 1623Z 094DEG 25KT 2602 7993
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaxterThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:38 AM EDT | Special Marine Warning | MFL | 37 min | |
| Jul 15, 2:02 AM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jul 15, 9:40 AM EDT | Special Marine Warning | MFL | 26 min | |
| Jul 15, 10:23 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jul 15, 11:26 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 46 hr |
| Jul 15, 11:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 15, 11:54 AM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jul 15, 12:07 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Jul 15, 12:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 15, 12:23 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jul 15, 12:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 15, 1:08 PM EDT | Special Marine Warning | MFL | 37 min | |
| Jul 15, 2:05 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 15, 2:22 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.